MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT NO 4 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531-G-409-E
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary procedure, left knee.It was reported that immediately after removing the insert from the sterile blister, the locking wire fell off of the insert.The insert did not come in contact with the patient.A second implant was used to complete the surgery successfully with no delay.Rep was present for and witness to this event.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device.Method & results: product evaluation and results: visual inspection: visual inspection of the returned device indicated that the locking wire has separated from the polyethylene tibial insert.The device was further reviewed by the global quality & operations (gqo) team which indicated the following: "with the manufacturing router for assembly number 5531-g-409-e, triathlon cs x3 tibial insert lot number r3031h showing that the locking wire features were properly inspected and signed off on by trained operator(s) and visual evidence under a microscope of the presence of a locking wire it can be said with confidence that the tibial plastics triathlon insert left the tibial plastics manufacturing cell with the locking wire present and appropriately assembled." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that immediately after removing the insert from the sterile blister, the locking wire fell off of the insert.Visual inspection of the returned device indicated that the locking wire has separated from the polyethylene tibial insert.The device was further reviewed by the global quality & operations (gqo) team which indicated the following: "with the manufacturing router for assembly number 5531-g-409-e, triathlon cs x3 tibial insert lot number r3031h showing that the locking wire features were properly inspected and signed off on by trained operator(s) and visual evidence under a microscope of the presence of a locking wire it can be said with confidence that the tibial plastics triathlon insert left the tibial plastics manufacturing cell with the locking wire present and appropriately assembled." it cannot be confirmed from the information provided that the reported issue resulted from manufacturing.Furthermore, it is possible that the locking wire dislodged during transportation/handling.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
X3 TRIATHLON CS INSERT NO 4 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20199669
Report Number0002249697-2024-01260
Device Sequence Number6879754
Product Code MBH
UDI-Device Identifier07613327337150
UDI-Public07613327337150
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5531-G-409-E
Device Lot NumberR3031H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexFemale